Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 11, 2004, 5:30 PM CDT for Marinette County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2004, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 11, 2004, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -531 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 112230 SVRGRB WIC075-112315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 529 PM CDT SAT SEP 11 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN WISCONSIN * UNTIL 615 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE STORM WAS LOCATED NEAR BEAVER. THAT PLACES IT 16 MILES WEST OF MARINETTE. IT WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARMONY AROUND 540 PM... PORTERFIELD AROUND 540 PM... PESHTIGO AROUND 550 PM... MARINETTE AROUND 600 PM... A WEATHER SPOTTER REPORTED THAT THE STORM HAD PRODUCED GOLF BALL-SIZED HAIL. DESTRUCTIVE HAIL IS EXPECTED IN THE WARNED AREA. IF POSSIBLE...MOVE YOUR VEHICLE INTO THE GARAGE NOW. HOWEVER...BE SURE YOU ARE NOT CAUGHT OUTDOORS WHEN THE STORM HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4523 8803 4506 8809 4495 8755 4513 8746 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 11, 3:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT SEP 11 2004 .SYNOPSIS...LARGE SCALE PATTERN WL BE SLOWLY PROGRESSIVE AND UNDERGO AMPLIFICATION EARLY IN THE FCST CYCLE...THEN DEAMPLIFY AS THE MEAN TROF POSN SETTLES OVER THE ROCKIES/PLAINS AND THE MEAN RIDGE HOLDS OVER THE WRN ATL. THE SWLY UPR FLOW RESULTING FM THE LARGE SCALE AMPLIFICATION WL LEAD TO A PERIOD OF SIG ABV NORMAL TEMPS EARLY IN THE UPCOMING WORK WK. THAT WL BE FOLLOWED BY A CHC OF PCPN AS THE WRN TROF EDGES CLOSER TO THE RGN AND DRIVES A FRONTAL SYSTEM ACROSS THE AREA. TEMPS SHOULD DROP BACK CLOSER TO...BUT PROBABLY STILL BE A BIT ABV...NORMAL FOR THE REST OF THE FCST CYCLE. .SHORT TERM...TONIGHT AND SUNDAY. POTENTIAL FOR PCPN EARLY IN THE PERIOD IS THE MAIN CONCERN. THEN THE FOCUS SHIFTS TO TEMPERATURES. SURFACE ANALYSIS INDICATED THAT A NE-SW ORIENTED COLD FRONT HAD MADE IT ABOUT HALF WAY THROUGH THE CWA. AN AREA OF SHOWERS WAS MOVING ACROSS THE STATE THIS MORNING...BUT THIS AREA DECREASED IN COVERAGE AND INTENSITY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. NORTH-CENTRAL WI OBS SITES HAD NOT REPORTED RAIN WITH THIS AS OF 19Z. SPECIAL 18Z SOUNDING AT KGRB AND 12Z SOUNDINGS FROM KDVN AND KINL WERE MAINLY DRY BUT MID LEVEL LAPSE RATES WERE QUITE STEEP AHEAD OF THE FRONT. LAPS LI VALUES WERE BELOW ZERO SINCE THIS MORNING AND CAPE EXCEEDED 1000 J/KG FROM NE INTO CENTRAL WI DURING THE AFTERNOON...SO POTENTIAL REMAINS FOR THUNDERSTORMS. 12Z NGM AND GFS HOLD ONTO SOME QPF FOR 00Z-06Z TONIGHT BUT NO PCPN DEVELOPMENT WAS NOTED...UNTIL SHORTLY AFTER 1930Z WHEN A CELL DEVELOPED IN LANGLADE CO. WAS GOING DRY FOR THE ENTIRE NIGHT...BUT MAY HAVE TO ADD POPS TO THE EVENING BASED ON LATEST TRENDS. ADJUSTED TEMPERATURES TOWARD GUIDANCE TONIGHT WITH ETA/NGM/GFS ALL GIVING GRB THE SAME LOW TEMP. WENT A LITTLE WARMER FOR SUNDAY WITH WAA. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FAIRLY HIGH AMPLITUDE UPR FLOW WITH THE REMNANTS OF A MAJOR HURRICANE LIKELY OVER THE ERN U.S. MAKE ME VERY CAUTIONS ABOUT ACCEPTING THE MODEL TIMING OF THE FRONTAL SYSTEM EXPECTED TO CROSS THE AREA TUE. KEPT PCPN OUT OF THE FCST UNTIL TUE DESPITE MAV AND MET POPS STARTG TO INCR ALREADY MON NGT. TIMING OF PCPN BEYOND THAT ALSO IN DOUBT AS THE FLOW BECOMES MORE ZONAL. OPTED TO KEEP THE REST OF THE FCST DRY FOR NOW BUT MAY NEED TO ADD PCPN FOR ONE OR TWO OF THOSE FCST PERIODS ONCE IT/S POSSIBLE TO GET A BETTER HANDLE ON JUST WHEN PCPN WOULD BE MOST LIKELY TO OCCUR. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/JS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 11, 4:45 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT SEP 11 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT SAT SEP 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS TODAY OVER THE FORECAST AREA AS A COLD FRONT SLIDES OVER THE STATE. A FEW STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS...HOWEVER DUE TO MARGINAL INSTABILITY...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROM TUESDAY THROUGH THURSDAY...A SERIES OF FRONTAL SYSTEMS PASSING OVER THE REGION WILL PROVIDE A CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT. TDH/KURIMSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 11, 5:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT SAT SEP 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NNE MOUNTAIN 45.25N 88.44W
09/11/2004 0.88 INCH OCONTO WI PUBLIC
&&
TELocal storm report, Sep 11, 5:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT SAT SEP 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BEAVER 45.13N 88.01W
09/11/2004 1.00 INCH MARINETTE WI PUBLIC
0525 PM HAIL POUND 45.09N 88.03W
09/11/2004 1.75 INCH MARINETTE WI TRAINED SPOTTER
0525 PM HAIL 1 E POUND 45.09N 88.01W
09/11/2004 1.00 INCH MARINETTE WI TRAINED SPOTTER
&&
TEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 36 min |
| Sep 11, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 46 min |
| Sep 11, 5:08 PM CDT | Special Marine Warning | GRB | 82 min | |
| Sep 11, 6:46 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.